New York, 2005Rip Current in New York, June 5, 2005
June 5, 2005 · NWS OKX · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 5, 2:08 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 5, 2:08 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
308 PM EDT SUN JUN 5 2005
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
SUMMER HAS UNOFFICIALLY ARRIVED IN THE TRI-STATE REGION AS
TEMPERATURES HAVE SOARED WELL INTO THE 80S THIS AFTERNOON. EVEN WITH
DEW POINTS INTO THE LOWER 60S...HAVE NOT SEEN ANYTHING MORE THAN
PATCHES OF CUMULUS CLOUDS...MAINLY NORTH AND WEST OF THE CITY. THUS
FAR THERE HAVE BEEN NO INDICATIONS OF THE INSTABILITY FROM THE
DIURNAL HEATING BEING ABLE TO OVERCOME THE SUBSIDENCE PROVIDED BY
RIDGING ALOFT. RADAR HAS BEEN QUIET...EVEN UPSTREAM...AND WITH
NOTHING ON THE SCOPE AS WE GO TO PRESS...WILL REMOVE MENTION OF THE
SLIGHT CHANCE OF A THUNDERSTORM INLAND FOR EARLY THIS EVENING.
THERE WILL BE A BETTER CHANCE MONDAY AFTERNOON...AS A PRE-FRONTAL
TROUGH AXIS APPROACHES. THE TROUGH WILL ACT AS A TRIGGER...PROVIDING
THAT INITIAL LIFT THAT WILL THEN USE THE AVAILABLE INSTABILITY. DO
FEEL THAT THE GFS WITH ITS DEPICTION OF DEW POINTS IN THE MID 70S
PRODUCING CAPES OF OVER 4000 J/KG IS OVER DONE. PREFER THE BUFKIT
INTERPRETATION OF NAM DATA SHOWING 1500-2500 J/KG CAPES FROM THE
COAST TO INLAND WHICH IS MORE THAN ENOUGH WITH A BOUNDARY IN THE
REGION. EVEN WITH SEABREEZE INTERACTION...THINK THAT STORMS COULD BE
STRONG ENOUGH TO PENETRATE INTO THE MARINE-INFLUENCED ENVIRONMENT.
THE ACTUAL COLD FRONT WILL SLIDE THROUGH ON TUESDAY. THE MODELS ARE
INDICATING THAT THIS WILL BE A DRY PASSAGE...BUT I HAVE LEFT LOW
CHANCE POPS IN THROUGH MIDDAY FOR NOW. EVEN THOUGH THE IS AGREEMENT
THAT MOISTURE WILL BE LACKING ONCE THE FRONT GETS HERE...DO NOT WANT
TO IGNORE THE AIRMASS THAT IS IN PLACE PRIOR TO THE COLD FRONTAL
PASSAGE...ESPECIALLY CONSIDERING A WEAK TROUGH WILL BE IN PLACE
ALOFT.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
SUMMER PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD...WITH
A MEAN RIDGE OVER THE NORTHEAST. ATMOSPHERIC FLOW REMAINS WEST OR
SOUTHWEST...KEEPING US AT OR ON THE WARM SIDE OF NORMAL. WELL BE
DRY WED AND THU...BUT COULD SEE SOME SHOWERS OR THUNDERSTORMS TOWARD
THE END OF THE WEEK AS ANOTHER FRONT APPROACHES FROM THE WEST.
&&
.AVIATION...
A FEW-SCT CU AROUND 5 KFT THIS AFTERNOON WITH A MARGINALLY UNSTABLE
AIRMASS IN PLACE. SUBSIDENCE INVERSION NOTED IN THE MID LEVELS WILL
LIKELY SUPPRESS ANY CONVECTION AT TERMINALS DURING THE LATE AFT/
EARLY EVE HOURS. VISIBLE IMAGERY SHOWS NO SIGNS OF ISOLATED AND/OR
ORGANIZED CONVECTION UPSTREAM. STAGNANT NATURE OF AIRMASS AND
INCREASING LOW-LEVEL MOISTURE WILL LIKELY RESULT IN LIGHT HAZE/FOG
LATER THIS EVENING AND THROUGH THE OVERNIGHT. SOUTHERLY FLOW
STRENGTHENS ON MON AS UPPER TROUGH LIFTS ACROSS THE GREAT LAKES
REGION WITH THE SFC TROF APPROACHING FROM THE WEST. A GOOD CHANCE
FOR CONVECTION EXISTS LATE MON.
&&
.MARINE...
CONDITIONS REMAIN BELOW SCA THROUGH LATE MONDAY WITH RIDGING OVER
THE REGION. THERE IS A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE
AFTERNOON ON MON. WITH SOUTHERLY FLOW AND LONG FETCH AHEAD OF
APPROACHING COLD FRONT ON TUES...SEAS ON THE OCEAN SHOULD REACH
MINIMAL SCA CRITERIA MONDAY NIGHT. THE FRONT WILL SLOWLY MOVE ACROSS
THE WATERS TUE EVENING WITH A WEAKENING GRADIENT. HIGH PRES BUILDS
INTO THE NORTHEAST FOR THE REMAINDER OF THE WEEK WITH CONDITIONS
BELOW SCA ON ALL WATERS.
&&
.HYDROLOGY...
A SCATTERED SHOWERS OR THUNDERSTORMS INTO EARLY THIS EVENING INLAND
COULD PRODUCE A TENTH OR TWO OF LOCALIZED RAINFALL. THE BETTER
CHANCE OF RAINFALL WILL BE MONDAY AFTERNOON INTO MONDAY NIGHT. A
QUARTER TO ONE HALF INCH WILL BE POSSIBLE WITH SOME LOCALLY
HIGHER...POSSIBLY AROUND AN INCH...AMOUNTS IN HEAVY RAIN WITH THE
CONVECTION. WITH THE HEAVIER SHOWERS SOME PONDING WILL BE POSSIBLE.
SHOWERS AND THUNDERSTORMS POSSIBLE INTO TUESDAY BUT RAINFALL SHOULD
BE LESS...ABOUT A TENTH TO A QUARTER INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jun 5, 4:47 AM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
547 AM EDT SUN JUN 5 2005
CTZ005-009-NJZ002>006-011-NYZ067>076-061000-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NEW YORK (MANHATTAN) NY-NORTHERN FAIRFIELD CT-
NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
547 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND INTO THE EVENING
HOURS. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH
WILL LEAD TO SOME PONDING ON ROADS OR EVEN MINOR FLOODING OF LOW
LYING AREAS. STRONG GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE
STORMS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
CTZ006>008-010>012-NYZ077>081-061000-
NASSAU NY-NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHWEST SUFFOLK NY-
SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHWEST SUFFOLK NY-
547 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ANZ350-353-355-061000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
547 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OCEAN WATERS SOUTH OF LONG
ISLAND.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ROUGH SEAS MONDAY NIGHT AND
TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
ANZ330-335-338-061000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
547 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK...
NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
Rip Current, Kings
- When
- June 5, 5:30 PM EST
- Where
- Kings County, Brooklyn
- Deaths
- 2 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.634, -73.950 (the zone’s center; the record gives no point)
Two swimmers, 16 and 40 years of age, drown as they were caught in a rip current at the beach off 93rd street in the Rockaways. Two others escaped without injury. Weather conditions included south winds at 10 to 15 MPH at the time, with no long period swells reported.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Flood and Damaging Wind in Georgia, June 5, 20051 injured · $320,000 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
- Damaging Winds in Indiana, June 5 to 6, 2005$120,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456633.